Alert archive / Illinois / Areal Flood Warnings in 2012
Areal Flood Warning 13, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Sep 26, 2012, 9:02 PM CDT for Clinton County, Marion County, Washington County, Illinois. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2012, 9:02 PM CDT (02:02 UTC)
- Expired
- Sep 27, 2012, 9:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clinton County, IL, Marion County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 126 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 572 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
603
WGUS43 KLSX 270202
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
902 PM CDT WED SEP 26 2012
ILC027-121-189-271400-
/O.NEW.KLSX.FA.W.0013.120927T0202Z-120927T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION IL-WASHINGTON IL-CLINTON IL-
902 PM CDT WED SEP 26 2012
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR...
CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS...
MARION COUNTY IN SOUTH CENTRAL ILLINOIS...
NORTHERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 900 AM CDT THURSDAY
* AT 853 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
FLOODING ACROSS THE WARNED AREA. AVISTON ROAD EAST OF HIGHLAND
ROAD IN CLINTON COUNTY WAS CLOSED DUE TO FLOODING. SOME
SECONDARY ROADS WERE ALSO CLOSED DUE TO FLOODING IN MARION
COUNTY. CROOKED CREEK AND LITTLE CROOKED CREEK IN NORTHERN
WASHINGTON AND SOUTHERN CLINTON COUNY WERE ABOVE FLOOD STAGE.
THE WATER LEVEL AT SOME OF THE CREEKS HAD ALREADY CRESTED AND
WERE BEGINNING TO FALL BUT THERE IS STILL THE CHANCE FOR MORE
SHOWERS AND STORMS LATE TONIGHT AND THURSDAY WHICH COULD SLOW
THE DROP OF THE WATER LEVELS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BREESE...
CARLYLE...CENTRALIA...NASHVILLE...NEW BADEN...SALEM...ALBERS...
ASHLEY...AVISTON...BECKEMEYER...BOULDER...CENTRAL CITY...FAIRMAN...
GERMANTOWN...HELM...IRVINGTON...JAMESTOWN...KINMUNDY...NEW
MEMPHIS...ODIN...OKAWVILLE...OMEGA...PATOKA...SANDOVAL...SHATTUC...
ST. ROSE...STEPHEN FORBES STATE PARK...TRENTON AND WAMAC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU
ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS
LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO
PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3847 8913 3832 8915 3833 8970 3865 8969
3866 8959 3874 8958 3874 8914 3882 8913
3882 8870 3847 8870
$$
GKSWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Sep 26, 7:01 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Sep 26, 7:01 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 701 PM CDT WED SEP 26 2012 .SHORT TERM... ISSUED AT 409 PM CDT WED SEP 26 2012 (TONIGHT AND THURSDAY) TWO AREAS OF CONVECTION WERE AFFECTING OUR FORECAST AREA THIS AFTN. THERE WAS WEAKENING CONVECTION ACROSS NERN MO AND W CNTRL IL ALONG COLD FRONT WHICH EXTENDED FROM NRN IN SW THROUGH NRN MO. THE OTHER AREA WAS CONVECTION MOVING THROUGH SERN MO AND SWRN IL ALONG A PREFRONTAL TROUGH AND ALONG OLD THUNDERSTORM OUTFLOW BOUNDARIES FROM PREVIOUS CONVECTION LAST NIGHT AND THIS MRNG. MORE CONVECTION IS EXPECTED TGT AS WEAK SHORTWAVES CONTINUE TO MOVE EWD THROUGH OUR AREA OVER THE COLD FRONT WHICH WILL SAG SWD INTO SRN PORTIONS OF MO AND IL BY THU MRNG AS A SFC RIDGE BUILDS SEWD INTO THE GREAT LAKES REGION. A RELATIVELY WEAK SWLY LOW LEVEL JET WILL ALSO PROVIDE FORCING FOR CONVECTION TO DEVELOP ACROSS SWRN MO WHICH WILL MOVE THROUGH SERN MO LATER TGT. WILL PUT THE HIGHEST POPS ACROSS SERN MO AND SWRN IL TGT S OF THE FRONT WHERE THE BEST LOW LEVEL MOISTURE AND INSTABILITY WILL EXIST. THERE MAY BE THE POTENTIAL FOR HEAVY RAINFALL IN THIS AREA TGT. CONVECTION WILL CONTINUE ON THU ACROSS SERN MO AND SWRN IL AS THE FRONT BECOMES NEARLY STATIONARY ACROSS EXTREME SRN PORTIONS OF MO AND IL. NERN MO AND W CNTRL IL SHOULD BE DRY AS THE SFC RIDGE OVER THE GREAT LAKES EXTENDS SWWD INTO THIS AREA. GKS && .LONG TERM... ISSUED AT 409 PM CDT WED SEP 26 2012 (THURSDAY NIGHT THROUGH WEDNESDAY) THE PRECIPITATION POTENTIAL SHOULD SHIFT A LITTLE FURTHER SWD THU NGT AS THE FRONT MAKES A LITTLE MORE PROGRESS SWD...PLUS THERE IS NO DISCERNABLE LOW LEVEL JET AS THE 850 MB WINDS BECOME W-NWLY ACROSS SRN MO. RAINFALL AMOUNTS LOOK LIGHTER THU NGT WITH THE GFS MODEL GENERATING THE LEAST QPF AS IT HAS THE FRONT A TAD FURTHER S THAN THE OTHER MODELS THU NGT. COOLER AIR WILL ALSO BE FILTERING SWD INTO OUR AREA THU NGT BEHIND THE COLD FRONT. THE FRONT WILL SHIFT FURTHER S ON FRI WITH SFC RIDGING OVER OUR AREA AS A STRONG SHORTWAVE DROPS SWD INTO THE GREAT LAKES REGION DEEPENING THE MID- UPPER LEVEL TROUGH OVER THE GREAT LAKES REGION. THE NAM STILL HAS POST FRONTAL RAIN ACROSS SERN MO AND SWRN IL ON FRI WHILE THE ECMWF AND GFS MODELS SHIFT MOST OF THE PRECIPITATION S OF OUR FORECAST AREA ON FRI. COOLER AND DRIER CONDITIONS CAN BE EXPECTED FOR THE ENTIRE FORECAST AREA BY FRI NGT WITH STRENTHENING MID-UPPER LEVEL N-NWLY FLOW AND A SFC RIDGE OVER OUR AREA. THIS SHOULD BE THE START OF A DRY PERIOD OF WEATHER FOR THE EXTENDED FORECAST WITH THE PRECIPITATION REMAINING S OF OUR AREA AND RELATIVELY COOL WEATHER THIS WEEKEND. BOTH THE GFS AND ECMWF MODELS HAVE AN UPPER LEVEL TROUGH S OF OUR AREA BUT ANY PRECIPITATION ASSOCIATED WITH THIS FEATURE SHOULD REMAIN S OF OUR AREA MON THROUGH WED. GKS && .AVIATION... ISSUED AT 639 PM CDT WED SEP 26 2012 FEW CHANGES TO THE PREV TAFS AS CONFIDENCE HAS NOT INCREASED TO MAKE TOO MANY CHANGES. ISOD SHRA CURRENTLY SW OF KSUS IS EXPECTED TO REMAIN S OF KSUS AND SHUD MOVE JUST S OF KCPS. OTHERWISE...ISOD SHRA REMAIN POSSIBLE THRU MUCH OF THE NIGHT DUE TO WEAK FORCING. A LOT OF UNCERTAINTY REMAINS REGARDING FG DEVELOPMENT OVERNIGHT AND STRATUS OVERNIGHT INTO THURS MORNING. CLOUD COVER SHUD HELP PREVENT FG DEVELOPMENT. HOWEVER...IF BREAKS OCCUR IN CLOUD DECK...FG MAY FORM RAPIDLY DUE TO VERY MOIST BOUNDARY LAYER. WILL MONITOR AND UPDATED AS CONFIDENCE INCREASES. TILLY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Sep 26, 7:07 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 707 PM CDT WED SEP 26 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 707 PM CDT WED SEP 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THE CHANCE OF THUNDERSTORMS WILL CONTINUE TONIGHT WITH THE BEST COVERAGE ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS WHERE A FEW STORMS MAY BE STRONG WITH SMALL HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE THURSDAY THROUGH FRIDAY WITH THE BEST COVERAGE ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. GKS
In the hours before
Local storm report, Sep 26, 3:51 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
351 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HEAVY RAIN MONROE CITY 39.65N 91.73W
09/26/2012 M4.00 INCH MONROE MO TRAINED SPOTTER
STORM TOTAL AMOUNT.
&&
DYELocal storm report, Sep 26, 3:52 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HEAVY RAIN CARLYLE 38.62N 89.37W
09/26/2012 M4.90 INCH CLINTON IL TRAINED SPOTTER
STORM TOTAL AMOUNT.
&&
DYELocal storm report, Sep 26, 4:12 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
412 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HEAVY RAIN POTOSI 37.94N 90.78W
09/26/2012 M3.34 INCH WASHINGTON MO TRAINED SPOTTER
STORM TOTAL AMOUNT.
&&
DYENearby
Areal Flood Warnings in Illinois, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.